Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 110, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 22, 2018, 5:45 PM MDT for Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2018, 5:45 PM MDT (23:45 UTC)
- Expired
- Jun 22, 2018, 6:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY
The radar
The Cheyenne radar (KCYS), 110 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:47 PM MDT | HAIL 0.88 | 4 Sw Lyman, WY | |
| Jun 22, 6:08 PM MDT | HAIL 0.88 | 1 Sw Scottsbluff, NE | NICKEL SIZED HAIL PICTURE FROM TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
118
WUUS55 KCYS 222345
SVRCYS
NEC157-165-WYC015-230030-
/O.NEW.KCYS.SV.W.0110.180622T2345Z-180623T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
545 PM MDT FRI JUN 22 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Western Scotts Bluff County in the Panhandle of Nebraska...
Southwestern Sioux County in the Panhandle of Nebraska...
East central Goshen County in southeastern Wyoming...
* Until 630 PM MDT.
* At 545 PM MDT, a severe thunderstorm was located near Huntley, or
14 miles south of Torrington, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Scottsbluff, Gering, Mitchell, Terrytown, Morrill, Lyman, Huntley,
Hubbard Hill, Stegall, Lake Alice, Scotts Bluff National Monument
and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4182 10422 4215 10405 4208 10357 4170 10374
TIME...MOT...LOC 2345Z 294DEG 23KT 4186 10413
HAIL...1.50IN
WIND...60MPH
$$
Mokry4 follow-up statements
684
WWUS55 KCYS 230002
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
602 PM MDT FRI JUN 22 2018
NEC165-WYC015-230011-
/O.CAN.KCYS.SV.W.0110.000000T0000Z-180623T0030Z/
Sioux NE-Goshen WY-
602 PM MDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SIOUX AND EAST
CENTRAL GOSHEN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4178 10405 4200 10400 4200 10361 4170 10374
TIME...MOT...LOC 0001Z 294DEG 23KT 4182 10400
$$
NEC157-230030-
/O.CON.KCYS.SV.W.0110.000000T0000Z-180623T0030Z/
Scotts Bluff NE-
602 PM MDT FRI JUN 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR WESTERN SCOTTS BLUFF COUNTY...
At 601 PM MDT, a severe thunderstorm was located near Stegall, or 17
miles west of Scottsbluff, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Scottsbluff, Gering, Mitchell, Terrytown, Morrill, Hubbard Hill,
Stegall, Lake Alice and Scotts Bluff National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4178 10405 4200 10400 4200 10361 4170 10374
TIME...MOT...LOC 0001Z 294DEG 23KT 4182 10400
HAIL...1.00IN
WIND...60MPH
$$
Mokry090
WWUS55 KCYS 230012
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
612 PM MDT FRI JUN 22 2018
NEC157-230030-
/O.CON.KCYS.SV.W.0110.000000T0000Z-180623T0030Z/
Scotts Bluff NE-
612 PM MDT FRI JUN 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHWESTERN SCOTTS BLUFF COUNTY...
At 612 PM MDT, a severe thunderstorm was located near Hubbard Hill,
or 13 miles southwest of Scottsbluff, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gering, Hubbard Hill and Scotts Bluff National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4177 10399 4190 10392 4184 10368 4170 10374
TIME...MOT...LOC 0012Z 294DEG 23KT 4179 10391
HAIL...1.00IN
WIND...60MPH
$$
Mokry839
WWUS55 KCYS 230018
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
618 PM MDT FRI JUN 22 2018
NEC157-230030-
/O.CON.KCYS.SV.W.0110.000000T0000Z-180623T0030Z/
Scotts Bluff NE-
618 PM MDT FRI JUN 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTH CENTRAL SCOTTS BLUFF COUNTY...
At 618 PM MDT, a severe thunderstorm was located near Hubbard Hill,
or 12 miles southwest of Scottsbluff, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gering, Hubbard Hill and Scotts Bluff National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4174 10387 4187 10383 4184 10368 4170 10374
TIME...MOT...LOC 0018Z 294DEG 23KT 4177 10386
HAIL...1.00IN
WIND...60MPH
$$
Mokry866
WWUS55 KCYS 230026
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
626 PM MDT FRI JUN 22 2018
NEC157-230036-
/O.EXP.KCYS.SV.W.0110.000000T0000Z-180623T0030Z/
Scotts Bluff NE-
626 PM MDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SCOTTS BLUFF
COUNTY WILL EXPIRE AT 630 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4174 10387 4187 10383 4184 10368 4170 10374
TIME...MOT...LOC 0026Z 294DEG 23KT 4175 10380
$$
MokryWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:13 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 22, 2:13 PM MDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 213 PM MDT Fri Jun 22 2018 .SHORT TERM...(This evening through Sunday night) Issued at 210 PM MDT Fri Jun 22 2018 Faster movement of an upper shortwave and strong convection across eastern Colorado have limited convective development over the CWA this afternoon with just isolated activity currently. Expect some increase still into this evening as the main upper trough axis moves by but severe potential looks to be reduced, and mainly over the southern Panhandle. Clearing out later tonight as the trough exits to the east of the CWA. Saturday is looking warm and dry through much of the day with the upper flow backing slowly to the WSW ahead of the next upper system that will be affecting the area. Some modest instability progged in the afternoon which could allow for some high-based convection as the low levels will be somewhat dry. Gusty winds the main threat from any of these. Showers and tstms will become more widespread Saturday night and continue through Sunday as an upper low moves across Wyoming. Still a threat for heavy rainfall in some areas, mainly northern and eastern parts of the CWA as the system will be slow-moving. Stronger instability now progged to remain more southeast of the CWA Sunday but some decent CAPE still noted over the NE Panhandle. Precipitation should begin winding down Sunday night as the upper low moves east across Nebraska. .LONG TERM...(Monday through Friday) Issued at 210 PM MDT Fri Jun 22 2018 12Z medium range models/ensembles are in good agreement next week. The upper low responsible for the locally heavy rainfall late this weekend will be located over the central High Plains Monday. Lingering wrap-around moisture will produce scattered showers and isolated tstorms through the afternoon, however rainfall amounts be lighter. A high-amplitude mid/upper ridge over the Intermountain West will slide east across the north/central Rockies and Plains Monday night and Tuesday. Shortwave energy traversing the US/Canadian border will flatten the ridge, resulting in zonal flow aloft into Wednesday. Another eastern Pacific trough moves onshore into the western CONUS Thursday, with the flow aloft becoming southwesterly. A surface front will extend from the northern Rockies east across the central Dakotas and Upper Midwest, and will be the focus for convection. A warm and dry weather pattern is shaping up for Tuesday through Friday. Daytime highs will range from the 80s to lower 90s, with overnight lows in the 50s to around 60. && .AVIATION...(For the 18Z TAFS through 18Z Saturday morning) Issued at 1155 AM MDT Fri Jun 22 2018 VFR conditions will prevail outside of convection. Thunderstorms will develop between 18Z and 21Z in southeast WY, and western NE Panhandle after 21Z. Primary hazards for aviation will be large hail, strong surface winds, icing and low level wind shear. There will be brief MVFR CIG/VIS INVOF convection. Convection will taper off after 03Z, with VCSH from 03Z to 06Z for western NE Panhandle. && .FIRE WEATHER... Issued at 210 PM MDT Fri Jun 22 2018 Widely scattered showers and a few storms will move across the area into this evening before dissipating. Saturday will be dry and warm through mid-afternoon then showers and a few storms will increase out west by late in the afternoon. Widespread showers and thunderstorms are expected Saturday night through most of Sunday with wetting rains likely in many areas. The rain will taper off Sunday night into Monday with drier and warmer conditions then making a return. && .HYDROLOGY... Issued at 316 AM MDT Fri Jun 22 2018 Showers and thunderstorms, some accompanied by heavy rainfall, will begin Saturday night and continue Sunday a deep upper level low pressure system passes over the region. Wrap-around moisture will extend the threat through Monday morning. Localized flash flooding will be possible, especially areas saturated from recent heavy rain, and burn scars in Albany County. A Flash Flood Watch may be issued tonight or early Saturday morning. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...MAJ AVIATION...MAJ FIRE WEATHER...RE HYDROLOGY...MAJ
Hazardous weather outlook, Jun 22, 11:26 AM MDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1126 AM MDT Fri Jun 22 2018 WYZ101>118-231045- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County- 1126 AM MDT Fri Jun 22 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and thunderstorms are expected this afternoon into this evening. A few storms could become strong to severe mainly near the Nebraska border this afternoon with hail and gusty winds the main threat. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A wet pattern will set in Saturday night through Sunday, which will reintroduce the possibility of localized flash flooding for the period. .Spotter information statement... Spotter activation is not expected at this time. NEZ002-003-019>021-054-055-095-096-WYZ119-231045- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-East Laramie County- 1126 AM MDT Fri Jun 22 2018 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated to scattered strong to severe thunderstorms will be possible this afternoon and evening. Storms will be capable of producing large hail and strong winds. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A wet pattern will set in Saturday night into Sunday night, which will reintroduce the possibility of localized flash flooding for the period. .Spotter information statement... Spotter activation may be needed this afternoon into this evening.
In the hours before
Special weather statement, Jun 22, 2:22 PM MDT, 3 hours 23 minutes before
Special Weather Statement National Weather Service Cheyenne WY 222 PM MDT FRI JUN 22 2018 NEZ021-055-222100- Cheyenne NE-Morrill NE- 222 PM MDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE AND SOUTHWESTERN MORRILL COUNTIES UNTIL 300 PM MDT... At 221 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Redington, or 21 miles northeast of Kimball, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Cheyenne and southwestern Morrill Counties. LAT...LON 4132 10337 4147 10336 4154 10309 4136 10311 TIME...MOT...LOC 2021Z 252DEG 13KT 4142 10332 Emanuel
Local storm report, Jun 22, 3:18 PM MDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
318 PM MDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 8 NW GURLEY 41.40N 103.08W
06/22/2018 M1.75 INCH CHEYENNE NE TRAINED SPOTTER
FACEBOOK REPORT AND PICTURE OF 1.75 HAIL FROM SPOTTER DAN
FITTS.
&&
CWSpecial weather statement, Jun 22, 3:51 PM MDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
351 PM MDT FRI JUN 22 2018
NEZ055-222215-
Cheyenne-
351 PM MDT FRI JUN 22 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHEYENNE COUNTY...
At 351 PM MDT, a strong thunderstorm was located 8 miles southeast of
Potter, or 13 miles west of Sidney, moving southeast at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Sidney, Brownson, Sidney Airport and Lorenzo.
This includes Interstate 80 in Nebraska between mile markers 44 and
64.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Cheyenne.
LAT...LON 4108 10333 4122 10322 4112 10286 4100 10304
4101 10319
TIME...MOT...LOC 2151Z 304DEG 25KT 4112 10323
MokrySpecial weather statement, Jun 22, 5:19 PM MDT, 26 minutes before
Special Weather Statement National Weather Service Cheyenne WY 519 PM MDT FRI JUN 22 2018 NEZ096-WYZ108-222345- South Sioux-Goshen County- 519 PM MDT FRI JUN 22 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES... At 518 PM MDT, a strong thunderstorm was located over Lingle, or 7 miles northwest of Torrington, moving southeast at 20 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Trained spotters have reported nickel size hail in the town of Lingle. Locations impacted include... Torrington and Lingle. LAT...LON 4208 10438 4222 10433 4213 10399 4202 10413 TIME...MOT...LOC 2318Z 295DEG 17KT 4212 10432 Mokry
Special weather statement, Jun 22, 5:30 PM MDT, 15 minutes before
Special Weather Statement National Weather Service Cheyenne WY 530 PM MDT FRI JUN 22 2018 WYZ108-230000- Goshen County- 530 PM MDT FRI JUN 22 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GOSHEN COUNTY... At 529 PM MDT, a strong thunderstorm was located 9 miles northwest of Veteran, or 17 miles west of Torrington, moving southeast at 30 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Yoder and Veteran. LAT...LON 4203 10462 4209 10458 4201 10421 4186 10434 TIME...MOT...LOC 2329Z 295DEG 26KT 4203 10452 Mokry
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:56 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 14 min |
| Jun 21, 11:41 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 34 min |
| Jun 22, 2:22 PM MDT | Special Weather Statement | CYS | Cheyenne | 38 min |
| Jun 22, 2:33 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 16 min |
| Jun 22, 3:51 PM MDT | Special Weather Statement | CYS | Cheyenne | 24 min |
| Jun 21, 6:22 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| Jun 21, 6:49 PM MDT | Special Weather Statement | CYS | Laramie | 11 min |
| Jun 21, 7:03 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 29 min |
| Jun 21, 7:21 PM MDT | Special Weather Statement | CYS | Converse | 39 min |
| Jun 22, 5:19 PM MDT | Special Weather Statement | CYS | Goshen | 26 min |
| Jun 22, 5:30 PM MDT | Special Weather Statement | CYS | Goshen | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.